MAUDE Adverse Event Report: FEHLING INSTRUMENTS GMBH CERAMO TC HYP.VASCULAR SCISSORS

FEHLING INSTRUMENTS GMBH CERAMO TC HYP.VASCULAR SCISSORS
Model Number BOP-7
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The health professional reported the problem 6 months after the problem occured.We've started the investigation immediately after receiving all necessary information and tried to submit the report via esgnextgen.As the submission wasn't successful, we've contacted the support team and sent the form 3500a via e-mail.
 
Event or Problem Description
On (b)(6) 2025 we received a complaint that the tips of 3 scissors (ref: bop-7) were broken.The scissors have been used for more than a year.The scissors are reusable instruments and need to be reprocessed after each use.The tip of one scissors (ref: bop-7) seems to be broken during surgery, but we don't know, which of the 3 scissors is subject to this report.We received the following information from our customer: the surgeon discovered the damage on one of the scissors during a case while the instrument was inside the patient.She insists that the blade broke inside the patient.She paused the surgery and used a c-arm x-ray machine to search for the blade fragment in the patient, but she never found the fragment and the patient is still alive with no complications as far as we know.On request, we received this additional information from our customer: assist states that they had been using the scissors throughout the case.When the surgeon used them to cut into a coronary artery, the scissors looked intact going into the arterial lumen.When the scissors were withdrawn, the tip was missing.The arterial lumen was flushed several times and the surgical area inspected.An x-ray was subsequently taken.No foreign body was detected on imaging.Remark: as the tip wasn't found in the patient or in the or, it could have been broken outside the or.These scissors are delicate and tips might break during reprocessing.

Brand Name
CERAMO TC HYP.VASCULAR SCISSORS
Common Device Name
VASCULAR SCISSORS
Manufacturer (Section D)
FEHLING INSTRUMENTS GMBH
hanauer landstr. 7a
karlstein, bavaria 63791
GM  63791
Manufacturer (Section G)
FEHLING INSTRUMENTS GMBH
hanauer landstr. 7a
karlstein, bavaria 63791
GM   63791
Manufacturer Contact
esther bauer
hanauer landstr. 7a
karlstein, bavaria 63791
GM   63791
MDR Report Key22735448
Report Number3001286223-2025-00001
Device Sequence Number9104340
Product Code LRW
UDI-Device Identifier04058749007237
UDI-Public4058749007237
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBOP-7
Device Catalogue NumberBOP-7
Device Lot Number20224691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown